MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon burst occurred.The target lesion was located in the vessel in the arm.A 10.0 x40, 75cm gladiator elite was selected for advanced for dilation.During the procedure, it was noted that the balloon was damaged and had burst.The device was removed and the procedure was completed with another of the same device.No complications were reported, and the patient was stable post-procedure.
 
Event or Problem Description
It was reported that balloon burst occurred.The target lesion was located in the vessel in the arm.A 10.0 x40, 75cm gladiator elite was selected for advanced for dilation.During the procedure, it was noted that the balloon was damaged and had burst.The device was removed and the procedure was completed with another of the same device.No complications were reported, and the patient was stable post-procedure.It was further reported the 70% stenosed target lesion was located in the moderately tortuous and moderately calcified vessel in the arm.Furthermore, that the balloon was first inflated at 16 atmospheres when the balloon ruptured.
 
Event or Problem Description
It was reported that balloon burst occurred.The target lesion was located in the vessel in the arm.A 10.0 x40, 75cm gladiator elite was selected for advanced for dilation.During the procedure, it was noted that the balloon was damaged and had burst.The device was removed and the procedure was completed with another of the same device.No complications were reported, and the patient was stable post-procedure.It was further reported the 70% stenosed target lesion was located in the moderately tortuous and moderately calcified vessel in the arm.Furthermore, that the balloon was first inflated at 16 atmospheres when the balloon ruptured.It was further reported that the correct characteristics of the lesion was severely tortuous and severely calcified vessel in the arm.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 15mm proximal of the proximal markerband therefore the balloon could not be inflated.The rated burst pressure for this device as per specification is 14 atmospheres.A visual and tactile examination found no kinks or damage to the shaft and tip of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged in the correct position on the device.This concludes the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19850227
Report Number2124215-2024-45011
Device Sequence Number17732451
Product Code LIT
UDI-Device Identifier08714729809517
UDI-Public08714729809517
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0032593625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer07/29/2024
08/12/2024
09/11/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date08/12/2024
08/27/2024
10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight61 KG